Jump to content
Important Survey - Please Participate ×

Long term w/draw Valium and Ambien


[Ez...]

Recommended Posts

I took Klonopin for 30 plus years while taking Ambien.  I decided to taper to low dose of kL and switched to Valium 2 years ago and taper.  That has worked.  I have since since gone from 10mg Valium to 4mg, then withdrew 2 months ago.  I also dropped Ambien after a quick taper of 30 days to 5mg, then off, at the same time.  (Mistake.)

 

The following month’s worst symptom has been benzo belly and anxiety.  Also 4 hours sleep, nightly.

 

I reinstated Valium last week at 2 mg x 2-4 x day, but not ambien, yet=(  My anxiety and benzo belly is

now easing but still wanting more Valium.  I’m now struggling sleeping ~6’hours, not nearly enough.  I’m craving more Ambien, but am hesitant to reinstate after a month’s success (after 30 years).

My head swims and andiety can be awful.  Even muscles hurt.  I’m hoping to go along with 4mg to 8mg of Valium for ~a month and then try to taper back off, slowly.  As for Ambien, I’ve got it nearby but I know from experience I’ll be back on it and dependent if I give in.  Hopefully, I can build sleep up with just Valium and hold off Ambien while tapering Valium.  I would welcome experienced suggestions.  Many thanks 😊

Link to comment
Share on other sites

Hello Eznow,

 

Welcome to Benzo Buddies! You've had a rough go of things, I'm sorry.

 

I think a couple of things have contributed to the severity of the symptoms you are experiencing. First of all, going from 4mg to zero of valium in 2 months is a really fast taper.  You might have felt OK at the start, but due to the long half life of valium, sometimes withdrawal symptoms can be delayed. This happened to me and I was on a lower dose.

 

Add to that the fast taper from Ambien and you have a recipe for some challenging times.

 

It appears that the valium is helping.  However, I do not think it's a good idea to vary doses.  Your central nervous system is already fragile and up and down dosing can be difficult for the system to tolerate. 

 

If it were me, I'd stay away from Ambien. Perhaps even discarding it responsibly. The temptation is there.  Sleep will likely be an issue for a while. Insomnia is a very common withdrawal symptom.  Benzos and drugs like Ambien actually disrupt the normal REM state. It can take a while for this to normalize. I'll give you a link to the Insomnia Board where you can receive feedback from others who deal with this.

 

Your idea to stabilize is a good idea, but again, I would suggest a steady dose.  You can then decide on a sensible taper plan.  Normally we suggest a reduction of no more than 5-10% every 10-14 days. I'll give you a link to the Planning Your Withdrawal Board for additional information.

 

Those of us who experience a challenging withdrawal have had to accept that we have symptoms, sometimes very severe ones.  Patience, acceptance and distraction can be very helpful tools to deal with this.

 

We're here for you, we understand the withdrawal process and will support you.  This can be difficult but it is doable.  Let us know how we can help.

 

Insomnia

 

Planning Your Withdrawal (Taper Plans)

 

pianogirl  :)

 

Link to comment
Share on other sites

×
×
  • Create New...